Alert archive / West Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 37, NWS Charleston, WV

July 8, 2020Randolph County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 8, 2020, 8:18 PM EDT for Randolph County, West Virginia. It was in force for 80 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2020, 8:18 PM EDT (00:18 UTC)
Expired
Jul 8, 2020, 9:38 PM EDT
In force
80 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Randolph County, WV

The radar

The Pittsburgh radar (KPBZ), 185 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:40 PM EDTHEAVY RAIN 2.41 Ne Alpena, WVFELL IN 60 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2020-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2020-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
273 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WGUS51 KRLX 090018
FFWRLX
WVC083-090215-
/O.NEW.KRLX.FF.W.0037.200709T0018Z-200709T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
818 PM EDT Wed Jul 8 2020

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  North Central Randolph County in northeastern West Virginia...

* Until 1015 PM EDT.

* At 818 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1.5 and 2 inches of rain have fallen. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar and automated gauges.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of North Central Randolph County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3891 7962 3893 7961 3896 7963 3896 7967
      3894 7971 3891 7970 3889 7967 3890 7966

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

JP
1 follow-up statement
313 
WGUS71 KRLX 090138
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
938 PM EDT Wed Jul 8 2020

WVC083-090148-
/O.CAN.KRLX.FF.W.0037.000000T0000Z-200709T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph WV-
938 PM EDT Wed Jul 8 2020

...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL RANDOLPH 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3891 7962 3893 7961 3896 7963 3896 7967
      3894 7971 3891 7970 3889 7967 3890 7966

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:56 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 8, 6:56 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
656 PM EDT Wed Jul 8 2020

.SYNOPSIS...
Heat persists with mainly diurnally driven convection. A cold
front arrives Friday night to break the heat this weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 315 PM Wednesday...

Issued heat advisory in collab with neighbors west of the
mountains, based on the nearness of the numbers to criteria of
100F, and persistence of the current heat wave.

As of 200 PM Wednesday...

A very warm and humid air mass remains in place this period,
amid very light flow through the column, as the area remains
beneath a col at the southwest corner of a transient rex block,
between an upper level high over the northeast, and an upper
level low moving slowly up the middle Atlantic coast, associated
with a surface coastal low there.

This spells a continuation of the ongoing heat wave, along with
the isolated lowland and scattered mountain afternoon and
evening showers and thunderstorms. With not much change in the
environment from the past several days, any thunderstorm can
take advantage of high PW values to produce heavy downpours,
prolonged by slow storm motion. Downdrafts can again take
advantage of DCAPE for damaging wind gusts.

Fog is again likely to form overnight where ever rain occurs
this afternoon or evening, or even, to a lesser extent, where
it rained on Tuesday.

Central guidance temperatures and dew points looked good in a
largely persistence forecast, with peak afternoon heat indices
across much of the lowlands in the upper 90s.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 224 PM Wednesday...

A potential tropical/subtropical system will move northward along
the mid-Atlantic coast Thursday night into Friday and pass well to
the east of our area. Meanwhile, an upper level trough and
associated frontal boundary will drop into the Great Lakes on Friday
and move towards our area by Friday night. As a result, showers and
storms are expected to increase in coverage across the region late
afternoon and evening. While 0-6km bulk shear values are expected to
be on the weaker side around 20-25 kts, models show enough
instability may be in place to support a few stronger storms.
However, with the unfavorable timing of the frontal passage likely
to occur Friday night into Saturday, this should keep the overall
severe threat low. In addition, heavy downpours will be possible
with any of the convective activity as PWATs possibly reach as high
as 2" on Friday night.

Additional showers and storms will be possible Saturday as the upper
trough and frontal boundary continue to push through the region, but
there does remain some timing differences on the frontal passage at
this point with the GFS more progressive than the slower ECMWF. Will
lean more towards the slower ECMWF solution due to the
aforementioned tropical or subtropical system that is expected to be
downstream and this feature should result in a slower eastward
progression of the frontal boundary. Thus, convection is once again
expected across the region on Saturday and temperatures are expected
to cooler with highs near or just above normal. PoPs should then be
on a decreasing trend Saturday evening as the frontal boundary and
upper trough push away from the region.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 224 PM Wednesday...

The unsettled conditions are expected to continue at the start
of the long term period as an upper trough remains in place
across the central Appalchians and Ohio Valley. This feature
will be further reinforced by a series of shortwave disturbances
that are expected to drop into the area from the Midwest. Each
of these shortwaves should result in opportunities for
convection through early next week. Precipitation chances should
then start to decrease through midweek as models show a strong
upper level ridge building into the area. This should also
result in a substantial warming trend by the end of the long
term period with temperatures likely returning to above normal
values once again.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 650 PM Wednesday...

VFR conditions can be expected with the exception of scattered
afternoon and evening thunderstorms and late night fog in areas
that recently received rainfall.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z
FRIDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing and density of fog may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    H    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    L

AFTER 00Z FRIDAY...
Brief IFR possible in thunderstorms during the afternoon and
evening hours each day. IFR possible with valley fog in the
late night/early morning hours each day except at BKW,
especially if rain falls at the terminal in afternoon or
evening showers/storms.

IFR possible in showers and thunderstorms Friday afternoon into
Friday night, and in fog or stratus in and near the mountains
early Saturday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory from noon to 8 PM EDT Thursday for WVZ005>011-
     013>020-027>031.
OH...Heat Advisory from noon to 8 PM EDT Thursday for OHZ066-067-
     075-076-083>087.
KY...Heat Advisory from noon to 8 PM EDT Thursday for KYZ101>103-
     105.
VA...None.

&&

SYNOPSIS...TRM/RG
NEAR TERM...TRM
SHORT TERM...RG
LONG TERM...RG
AVIATION...RPY
Hazardous weather outlook, Jul 8, 3:20 PM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
320 PM EDT Wed Jul 8 2020

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>031-
091930-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-
320 PM EDT Wed Jul 8 2020

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and much of the lowlands of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Another Heat Advisory may be required for Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ024>026-091930-
Mingo-Logan-Boone-
320 PM EDT Wed Jul 8 2020

This Hazardous Weather Outlook is the southern coal fields of West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices may flirt with Heat Advisory levels through Friday.
Heat index values should briefly peak in the upper 90s to perhaps
around 100 degrees. A Heat Advisory may eventually be required for
portions of the area if conditions become hotter than currently
forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ032>034-039-040-515>526-091930-
Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
320 PM EDT Wed Jul 8 2020

This Hazardous Weather Outlook is for southwest Virginia, the
mountains of West Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TRM

In the hours before

Special weather statement, Jul 8, 5:20 PM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
520 PM EDT Wed Jul 8 2020

KYZ103-105-WVZ005-082145-
Boyd-Lawrence-Wayne-
520 PM EDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOYD...NORTH
CENTRAL LAWRENCE AND NORTHWESTERN WAYNE COUNTIES...

At 520 PM EDT, a strong thunderstorm was located near Centerville, or
near Beech Fork State Park, moving southwest at 5 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Beech Fork State Park, Ceredo, Durbin, Burnaugh, Centerville,
Lockwood, Lavalette, Buchanan and Mavity.

This includes Interstate 64 in West Virginia between mile markers 3
and 4.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3840 8252 3829 8239 3816 8260 3833 8275
TIME...MOT...LOC 2120Z 052DEG 5KT 3830 8253

JP
Special weather statement, Jul 8, 5:43 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
543 PM EDT Wed Jul 8 2020

WVZ039-521-525-082215-
Northwest Randolph-Northwest Webster-Upshur-
543 PM EDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN UPSHUR AND
NORTHEASTERN WEBSTER COUNTIES...

At 543 PM EDT, a strong thunderstorm was located over Holly River
State, or 12 miles northeast of Webster Springs, moving northwest at
10 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Holly River State, Eden, Hacker Valley, Cleveland and Kanawha Head.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3865 8026 3860 8028 3858 8033 3870 8048
      3874 8046 3873 8045 3873 8043 3872 8041
      3873 8039 3876 8040 3880 8028 3868 8019
TIME...MOT...LOC 2143Z 156DEG 7KT 3864 8031

JP
Special weather statement, Jul 8, 6:59 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
659 PM EDT Wed Jul 8 2020

WVZ039-525-082330-
Northwest Randolph-Upshur-
659 PM EDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANDOLPH AND
SOUTHEASTERN UPSHUR COUNTIES...

At 659 PM EDT, a strong thunderstorm was located 7 miles northwest of
Dailey, or 10 miles southwest of Elkins, moving west at 5 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

This storm will remain over mainly rural areas of northwestern
Randolph and southeastern Upshur Counties.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3891 7997 3876 7999 3876 8019 3893 8016
TIME...MOT...LOC 2259Z 095DEG 5KT 3885 8003

JP
Special weather statement, Jul 8, 7:24 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
724 PM EDT Wed Jul 8 2020

WVZ030-039-090000-
Upshur-Lewis-
724 PM EDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEWIS AND CENTRAL
UPSHUR COUNTIES...

At 723 PM EDT, a strong thunderstorm was located near Rock Cave, or 8
miles south of Buckhannon, moving northwest at 10 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Buckhannon, Tallmansville, Alton and French Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3892 8012 3879 8023 3888 8044 3903 8028
TIME...MOT...LOC 2323Z 132DEG 9KT 3887 8023

JP
Special weather statement, Jul 8, 7:36 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
736 PM EDT Wed Jul 8 2020

WVZ525-526-090000-
Northwest Randolph-Southeast Randolph-
736 PM EDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANDOLPH COUNTY...

At 736 PM EDT, a strong thunderstorm was located 9 miles east of
Elkins, moving northwest at 10 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Elkins, Beverly, Bowden and Glady.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3890 7955 3877 7970 3888 7989 3902 7972
      3897 7965
TIME...MOT...LOC 2336Z 132DEG 8KT 3888 7969

JP
Special weather statement, Jul 8, 8:03 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
803 PM EDT Wed Jul 8 2020

WVZ040-525-526-090030-
Barbour-Northwest Randolph-Southeast Randolph-
803 PM EDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANDOLPH AND
SOUTHEASTERN BARBOUR COUNTIES...

At 802 PM EDT, a strong thunderstorm was located 9 miles south of
Hendricks, or 10 miles east of Elkins. The storm is nearly
stationary.

Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
Elkins, Belington, Junior, Montrose, Pheasant Run, Bowden and Kerens.

This includes Route 33 between mile markers 33 and 35.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3897 7954 3884 7970 3898 7998 3912 7982
      3911 7980 3908 7978 3904 7978 3899 7956
TIME...MOT...LOC 0002Z 141DEG 1KT 3893 7966

JP

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:03 PM EDTSpecial Weather StatementRLXTucker27 min
Jul 8, 8:30 PM EDTSpecial Weather StatementRLXRandolph30 min
Jul 9, 3:48 PM EDTSpecial Weather StatementRLXFayette27 min
Jul 9, 4:21 PM EDTSpecial Weather StatementRLXClay24 min
Jul 9, 4:35 PM EDTSpecial Weather StatementRLXWebster25 min
Jul 9, 4:59 PM EDTSpecial Weather StatementRLXBoone31 min
Jul 9, 5:05 PM EDTSpecial Weather StatementRLXWebster25 min
Jul 9, 5:31 PM EDTSpecial Weather StatementRLXWebster29 min
Jul 9, 6:01 PM EDTSpecial Weather StatementRLXWebster29 min
Jul 9, 6:12 PM EDTSpecial Weather StatementRLXUpshur33 min
Jul 9, 6:14 PM EDTSpecial Weather StatementRLXLogan31 min
Jul 9, 6:32 PM EDTSpecial Weather StatementRLXWyoming28 min
Jul 9, 7:14 PM EDTSpecial Weather StatementRLXTaylor31 min
Jul 9, 7:25 PM EDTSevere Thunderstorm WarningRLXHarrison, Taylor24 min
Jul 9, 7:48 PM EDTSevere Thunderstorm WarningRLXHarrison, Taylor29 min

Nearby

Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.